Texas, 2024

Wildfire in Texas, November 3 to 7, 2024

November 3 to 7, 2024 · NWS EWX · 1 event in 1 county or zone

The Hudson Wildfire started on the 3rd southeast of Bastrop. Temperatures were unusually high, but dewpoint temperatures were also high and relative humidity was above 30%.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

The Hudson Wildfire started on the 3rd southeast of Bastrop. Temperatures were unusually high, but dewpoint temperatures were also high and relative humidity was above 30%. However, southerly winds were strong with gusts up to 30 mph. The fire was contained on the afternoon of the 7th when it had burned 400 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 3, 11:37 AM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Nov 3, 11:37 AM CST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1137 AM CST Sun Nov 3 2024

...New AVIATION...

.SHORT TERM...
(Today through Monday)
Issued at 100 AM CST Sun Nov 3 2024

Early this morning, streamer showers have already developed over the
northeastern portion of the area and are expected to expand in
coverage by sunrise. An upper level trough over the western US will
deepen today with a closed low developing over the AZ/NM vicinity
later tonight. This pattern will shift the best forcing for the day
north of the area with only low chances for some isolated showers or
thunderstorms in the forecast today. Most of the area will
experience dry, warm and gusty conditions with partly cloudy to
mostly sunny skies. Highs this afternoon are forecast above or near
record temperatures for most locations. Gusty wind briefly decreases
in the west late this afternoon before increasing again with gusts
up to 30-35 mph areawide overnight.

Low clouds build back over the area overnight with lows in the upper
60s to low 70s. Additional streamer showers may be seen again early
Monday morning. The aforementioned upper level trough begins to move
east Monday bringing first a dry line, then a cold front to the
area. Showers and thunderstorms will be possible Monday ahead of the
dry line mainly from the Hill Country and areas east. Any afternoon
thunderstorms look to be isolated in nature, but ingredients are in
place for the potential for a strong to severe storm or two. SPC has
continued their level 2 of 5 risk for severe weather in the most
northeastern portions of the area with a level 1 of 5 risk generally
from the Hill Country and areas east. Strong wind and large hail
continue to be the main hazards. Otherwise, gusty wind will continue
over the eastern half of the area on Monday ahead of the front with
highs again largely in the 80s to mid 90s.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 100 AM CST Sun Nov 3 2024

A cold front across the Hill Country, Edwards Plateau, and Rio
Grande Valley moves across the I-35 corridor to the Coastal Plains
Monday evening into early Tuesday morning. Forcing by the front on
an unseasonably moist airmass with PWs nearly 200% of early November
averages will generate a line of showers and thunderstorms. Locally
heavy rains are possible due to the unseasonably moist airmass.
Forecast soundings show moderate CAPE around 1,500 J/kg and SFC-6Km
shear of 35-40 KTs, but poor mid level lapse rates around 6C/km. A
few strong storms are possible of which a couple or so may become
severe. Damaging wind gusts are the main threat, although hail is
also possible. In wake of the frontal passage, a much drier airmass
and temperatures closer to, though slightly above seasonal averages
are expected for Tuesday and Wednesday. Moist southerly flow returns
Thursday leading to low chances of showers and a few thunderstorms
and a brief warming trend. Another cold front is forecast for late
Friday into Saturday bringing chances of showers and thunderstorms
and cooler temperatures going into next weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1138 AM CST Sun Nov 3 2024

MVFR ceilings midday will continue to gradually rise into VFR mid to
late afternoon. Isolated SHRA activity through the Hill Country is
also forecast to shift northeast during this time. MVFR stratus is
forecast to develop again 04Z-06Z across the Hill Country and I-35
corridor, expanding west and east 06Z-10Z, then becoming VFR Monday
afternoon. Low topped SHRAs are forecast to develop early Monday
morning, mainly near and north of a UVA-SAT-GYB line, then also shift
mainly north of the region mid to late afternoon on Monday. Just
beyond the TAF period, a line of SHRAs and TSRAs are forecast to
develop along a cold front near the I-35 corridor and eastward
Monday evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  84  59  74 /  20  50  70  10
Austin Bergstrom Intl Airport  74  85  60  74 /  10  40  80  10
New Braunfels Muni Airport     73  87  61  76 /  20  40  80  10
Burnet Muni Airport            71  79  55  71 /  20  50  30  10
Del Rio Intl Airport           69  86  59  76 /  10   0  10   0
Georgetown Muni Airport        74  83  57  72 /  10  50  50  10
Hondo Muni Airport             72  87  59  77 /  30  40  30   0
San Marcos Muni Airport        73  85  59  74 /  10  40  80  10
La Grange - Fayette Regional   76  86  61  73 /  10  30  90  20
San Antonio Intl Airport       73  86  62  77 /  20  50  60  10
Stinson Muni Airport           73  89  64  77 /  20  40  60  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.

&&

Short-Term...27
Long-Term...04
Aviation...76
Hazardous weather outlook, Nov 3, 2:03 AM CST, 11 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
203 AM CST Sun Nov 3 2024

TXZ171>173-183>194-202>209-217>225-228-040815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
203 AM CST Sun Nov 3 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a potential for strong to severe storms on Monday
afternoon and evening. Large hail and damaging wind gusts are the
main threats. These storms also have the potential to produce
heavy rain.

Otherwise, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Nov 3, 8:22 AM CST, 5 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
822 AM CST Sun Nov 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     Flood            4 SE Concan             29.46N 99.67W
11/02/2024                   Uvalde             TX   Public

            Brushy Creek overtopped highway 127. The
            highway was unpassable for a time.

&&

MB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Bastrop

When
November 3, 1:26 PM CST to November 7, 4:55 PM CST
Where
Bastrop forecast zone
Reported by
Fire Department/Rescue
Coordinates
30.104, -97.312 (the zone’s center; the record gives no point)

The Hudson Wildfire started on the 3rd southeast of Bastrop. Temperatures were unusually high, but dewpoint temperatures were also high and relative humidity was above 30%. However, southerly winds were strong with gusts up to 30 mph. The fire was contained on the afternoon of the 7th when it had burned 400 acres.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, November 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1221545.